Tylenol, Acetaminophen poisoning
February 5, 2020BlogPreventive health
- Most of the people think that Tylenol is the most safest pain killer.
- It used for headache, joint pain (arthritis) and fever.
- But its overuse or overdose may give rise to poisoning and side effects.
- In healthy people over dose is more than 150 mg/Kg body weight.
- Tylenol basically causes damage to liver.
- Its poisoning effects are in phases.
Toxic level is >5 microgram/mL when patient is at high risk.
There will be mild nausea and abdominal discomfort.
This phase is self-limited and patient may feel better after few hours.
There may side effects after 24 hours and patient may develop liver injury
There is progressive liver cell necrosis or injury.
Ultimately there will be fulminant hepatitis leading to liver failure.
- This is stage of healing and resolution starts and may lead to complete recovery.
- Other possibilities are no recovery and patient may need liver transplant.
- Last possibility is death.